• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Question about trileptal dosage

M

mrslappy3269

New member
Joined
Mar 15, 2021
Messages
2
Location
Tennessee
I've been on 300mg x2 (morning + night) of trileptal for years and done very well. I'm going to need to go on high levels of steroids for my physical health and so my trileptal has been increased to 300mg x4 (2x morning, 2x night) in preparation for the steroids which I will start next week.

I've been on the trileptal for a few days and noticed that I feel very drugged which is OK but I also notice that I'm having some vision issues. Not horrible but just kind of dizziness and also just kind of blurriness or like I'm starting to black out - just fuzziness. I have read about the eye movement and a few times thought I was experiencing that but it hasn't been bad and is not all the time.

Has anyone else experienced the vision issues with this medicine? Can it be a long term problem if you stay on it and it's causing you issues? Will my body get used to this and the vision problems go away? Any help is appreciated, thanks.
 
00Bluejay7500 (was Scapes1986)

00Bluejay7500 (was Scapes1986)

Well-known member
Joined
Apr 10, 2020
Messages
5,123
Location
My house
There are a lot of medications that cause vision problems. Is this listed as a side effect? You should get used to it
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
16,864
Hi Misshappy3269,


I would seriously advise you, t o contact your doctor, where your trileptal came from, and see what they say. It might be you;ll have to have it, readjusted, by that i mean, r educed to a low maintenance dose. Rat her t han, on a high doses for twice daily, in fact, i think, 300 twice a day, is rat her excessive, I should have thought. I feel, that the se side affects can happen at hihger levels of trileptal, I take something else, t o control, my szchiophrenia and bipolar, combined.


Welcome aboard, to MHF.
 
G

Ginger Kitten

Well-known member
Joined
Oct 2, 2020
Messages
126
Location
Surrey, Uk
Mr Slappy, I strongly urge you, like Natalie, to talk to your prescribing psychiatrist about this. Vision problems are a real concern and you shouldn't just trust that they will go away in time, even given that they are a listed side effect of this drug. I think Natalie might have missed the reason for your dose being increased (the steroids you are about to take), but that doesn't mean you should tolerate problems with dizziness, fuzziness and a feeling you are about to black out.

Your psych needs to hear about these effects. Maybe there is another medication s/he can prescribe that would offset the use of steroids. But they are the person to speak to - we really can't advise on this, because you need an expert opinion. And we are all different: what works for one of us will not work for all.

Please speak to your pdoc asap, and if that's not possible, your psychiatrict nurse/support worker, etc, so that they can pass on a message. Or see your GP, who will be able to contac the pdoc on your behalf as a matter of urgency.

With all good wishes, Ginger.
 

Similar threads

Top